Alert archive / Ohio / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 33, NWS Cleveland, OH

April 29, 20257 counties in Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Apr 29, 2025, 4:29 PM EDT for 7 counties in Ohio. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 29, 2025, 4:29 PM EDT (20:29 UTC)
Expired
Apr 29, 2025, 5:15 PM EDT
In force
46 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Cuyahoga County, OH, Geauga County, OH, Mahoning County, OH, Portage County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH

The radar

The Cleveland radar (KCLE), 75 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 29, 12:27 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 8.5 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2025-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2025-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1320 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

409 
WUUS51 KCLE 292029
SVRCLE
OHC035-055-099-133-151-153-155-292115-
/O.NEW.KCLE.SV.W.0033.250429T2029Z-250429T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
429 PM EDT Tue Apr 29 2025

The National Weather Service in Cleveland has issued a

* Severe Thunderstorm Warning for...
  Trumbull County in northeastern Ohio...
  Mahoning County in northeastern Ohio...
  Portage County in northeastern Ohio...
  Southern Geauga County in northeastern Ohio...
  Southeastern Cuyahoga County in northeastern Ohio...
  Stark County in northeastern Ohio...
  Summit County in northeastern Ohio...

* Until 515 PM EDT.

* At 429 PM EDT, severe thunderstorms were located along a line
  extending from 6 miles northwest of Cuyahoga Falls to near
  Waynesburg, moving northeast at 50 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and power lines.

* Locations impacted include...
  Akron, Canton, Youngstown, Warren, Salem, Ravenna, Columbiana,
  Cuyahoga Falls, Boardman, North Royalton, Kent, Barberton, Green,
  Solon, Alliance, Hudson, Niles, Twinsburg, Tallmadge, and North
  Canton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4117 8169 4128 8169 4128 8173 4153 8101
      4150 8100 4150 8082 4098 8051 4090 8052
      4090 8082 4093 8083 4093 8089 4090 8090
      4090 8108 4073 8109 4072 8123 4065 8124
      4065 8135
TIME...MOT...LOC 2029Z 246DEG 42KT 4121 8162 4069 8121 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Jaszka
2 follow-up statements
644 
WWUS51 KCLE 292047
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
447 PM EDT Tue Apr 29 2025

OHC035-151-153-292055-
/O.CAN.KCLE.SV.W.0033.000000T0000Z-250429T2115Z/
Cuyahoga OH-Stark OH-Summit OH-
447 PM EDT Tue Apr 29 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CUYAHOGA...STARK
AND SUMMIT COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
northeastern Ohio.

LAT...LON 4099 8109 4099 8117 4121 8139 4132 8139
      4153 8101 4150 8100 4150 8082 4098 8051
      4090 8052 4090 8082 4093 8084 4093 8089
      4090 8090 4090 8108
TIME...MOT...LOC 2045Z 246DEG 42KT 4128 8140 4076 8099 

$$

OHC055-099-133-155-292115-
/O.CON.KCLE.SV.W.0033.000000T0000Z-250429T2115Z/
Trumbull OH-Mahoning OH-Portage OH-Geauga OH-
447 PM EDT Tue Apr 29 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR TRUMBULL...MAHONING...PORTAGE AND SOUTHEASTERN GEAUGA COUNTIES...

At 445 PM EDT, severe thunderstorms were located along a line
extending from near Hudson to 6 miles east of Minerva, moving
northeast at 50 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
Youngstown, Warren, Salem, Ravenna, Columbiana, Boardman, Kent,
Niles, Streetsboro, Campbell, Canfield, Cortland, Newton Falls,
Sebring, Lordstown, Middlefield, Garrettsville, North Bloomfield,
Mantua, and West Farmington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4099 8109 4099 8117 4121 8139 4132 8139
      4153 8101 4150 8100 4150 8082 4098 8051
      4090 8052 4090 8082 4093 8084 4093 8089
      4090 8090 4090 8108
TIME...MOT...LOC 2045Z 246DEG 42KT 4128 8140 4076 8099 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

LaPlante
192 
WWUS51 KCLE 292102
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
502 PM EDT Tue Apr 29 2025

OHC099-292112-
/O.CAN.KCLE.SV.W.0033.000000T0000Z-250429T2115Z/
Mahoning OH-
502 PM EDT Tue Apr 29 2025

...THE SEVERE THUNDERSTORM WARNING FOR MAHONING COUNTY IS
CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4111 8116 4132 8129 4150 8082 4123 8066
TIME...MOT...LOC 2102Z 248DEG 59KT 4127 8097 

$$

OHC055-133-155-292115-
/O.CON.KCLE.SV.W.0033.000000T0000Z-250429T2115Z/
Trumbull OH-Portage OH-Geauga OH-
502 PM EDT Tue Apr 29 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR WESTERN TRUMBULL...NORTHEASTERN PORTAGE AND SOUTHEASTERN GEAUGA
COUNTIES...

At 502 PM EDT, a severe thunderstorm was located near Leavittsburg,
or 7 miles west of Warren, moving east at 70 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
Warren, Niles, Cortland, Newton Falls, Lordstown, Garrettsville,
North Bloomfield, Mantua, West Farmington, Bristolville,
Leavittsburg, Vienna Center, Parkman, Vienna, Windham, Hiram,
Wayland, South Canal, Howland Center, and Bolindale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4111 8116 4132 8129 4150 8082 4123 8066
TIME...MOT...LOC 2102Z 248DEG 59KT 4127 8097 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

LaPlante

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 4:02 PM EDT, 27 minutes earlier.

Area forecast discussion, Apr 29, 4:02 PM EDT, 27 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
402 PM EDT Tue Apr 29 2025

.SYNOPSIS...
A cold front will move southeast across the area this evening.
High pressure briefly slides through the Great Lakes on
Wednesday. Low pressure moves through the Great Lakes on
Thursday, lifting a warm front across the local area early
Thursday followed by a cold front Thursday night.

&&

.NEAR TERM /THROUGH WEDNESDAY NIGHT/...
An MCS with a bowing line of severe storms is racing east-
northeast across east-central OH as we come up on 4:00 PM. These
severe storms are grazing locations from Millersburg to
Youngstown along our southern fringe with a risk for damaging
winds, for which a Severe Thunderstorm Watch remains in effect
until 7:00 PM. Additional cells are firing northeast of this
cluster and are gradually intensifying as they push into
Northwest PA. These cells may pose a risk for hail/wind before
exiting Northwest PA early this evening, for which Erie and
Crawford Counties are included in a separate Severe
Thunderstorm Watch until 10:00 PM. These watches will be trimmed
and adjusted as needed through the evening.

Additional scattered thunderstorms extend from southeast Lower
MI into extreme Northwest OH and Northeast IN along the cold
front itself, which will push southeast into the area this
evening. There is a narrow window just ahead of the cold front
across Northwest OH, Lake Erie, and surrounding lakeshore
counties towards Cleveland where a moderately unstable and
untouched airmass resides. A lot of dry air, along with poor
mid-level lapse rates, may make it difficult for strong to
severe storms to develop and persist with the cold front.
However, forcing will increase a touch early this evening as a
shortwave over the Great Lakes glances the local area. This may
briefly allow for some severe threat to play out with the cold
frontal convection. Deep-layer shear of 40-50kt, 1000-1500 J/KG
of MLCAPE, 700-900 J/KG of DCAPE, steep low-level lapse rates,
and effective storm relative helicity increasing to 150-250
m2/s2 could support a threat for damaging winds, hail, and
perhaps a non-zero (but fairly modest) tornado risk with this
cold frontal convection. This threat may maximize from about
Findlay to Medina to Ashtabula points northwest, before sunset
and running into a more overturned airmass causes the convection
to begin weakening. This threat isn't quite as confident due to
some competing factors mentioned above, though am concerned
we'll see some severe threat start to emerge along the cold
front by 5 or 6 PM before diminishing towards 8 or 9 PM.

Quiet weather is anticipated for Wednesday as high pressure
slides through the Great Lakes. A warm front approaches late
Wednesday night, bringing the next chance for rain showers. Lows
tonight fall into the 40s late. Highs on Wednesday will range
from the 50s near Lake Erie to the 60s well-inland. Lows
Wednesday night in the 40s to low 50s.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
Low pressure will be moving northeast towards the Great Lakes
Thursday as a warm front pushes north of the local area. This low
will bring a cold front eastward through the area Thursday night as
it lifts northeast into southeast Ontario. A sharper, positively
tilted mid/upper trough will dig southeast through the upper Midwest
towards the lower Great Lakes Friday and through the local area
Friday night. This will promote a prolonged period of rain chances
through the end of the work week, with the best chances for
precipitation Thursday with the low passage. SPC continues to
highlight the area with a marginal risk for severe weather on
Thursday. Modest destabilization in the warm sector with and
increasing southwesterly mid level jet will promote an environment
favorable for organized severe convection, although this will be
largely conditional on the degree of destabilization. The best
timing for severe weather thermodynamically will be mid/late
afternoon, although the better forcing and deep layer flow slightly
offset towards the mid afternoon through early evening timeframe.
Lingering precipitation chances continue Friday after the front
moves through as the next upper shortwave approaches the area. Highs
Thursday will be in the upper 70s to low 80s. Highs Friday will be
cooler in the mid 60s to near 70. Lows Thursday night will be in the
mid 50s to low 60s, cooling to the mid to upper 40s Friday night.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
Upper trough over the area early Saturday should move east of the
region through the day. While the GFS/GEM maintain a ridge over the
area this weekend through early next week, the ECMWF has shown a
continued cut off low over the lower Great Lakes and Ohio Valley,
allowing for a high degree of uncertainty with the general forecast
trend. Highs Saturday generally in the upper 50s to low 60s are
expected to moderate to the mid 70s by Tuesday, although a solution
with a cut off low over the area would temper this moderation a bit.
While a ridging solution would provide dry weather, diurnal low
precip chances would be increased under a cut off low solution.

&&

.AVIATION /18Z Tuesday THROUGH Sunday/...
A cold front will cross through from west-northwest to east-
southeast this evening. A cluster of thunderstorms blasting
east-northeast across southwestern OH at 18z (not associated
with the front) will spread some rain into southern and eastern
TAF sites through about 21z from west to east. This is mainly
lighter, stratiform rain extending north of the convection.
However, some lightning may extend towards CAK and YNG, and
there is a risk (around 30%) for thunderstorms to pop over the
next few hours from roughly ERI-CAK points east, separate from
the cluster we're tracking. After a brief lull, will monitor
the cold front and likely accompanying line of at least
scattered storms pushing in from the west-northwest. This has
potential to impact most TAF sites between 20-2z, with storms
capable of producing strong wind gusts, particularly at TOL, CLE
and ERI. Outside of perhaps a bit of MVFR stratus off of Lake
Erie early Wednesday (mainly at ERI), VFR then builds in behind
the front through the remainder of the TAF period.

South-southwest winds are sustained 12-22kt with gusts mainly
30-35kt this afternoon. Winds will shift west-northwest with the
cold front this evening, then north overnight. Winds will
diminish to 6-12kt quickly into tonight behind the cold front,
and persist out of the north-northeast into Wednesday.

Outlook...Non-VFR likely in showers and thunderstorms Thursday
through Friday. Non-VFR may linger across the eastern half of
the area into Saturday.

&&

.MARINE...
Small Craft Advisory continues through this evening and tonight
across the lake, with strong southwest flow ahead of an approaching
cold front this afternoon. This front will cross the lake this
evening with winds becoming northwest and eventually subsiding by
Wednesday morning. Brief high pressure over the lake will keep winds
lighter and variable through Wednesday night before a warm front
lifts northwest to the lake Thursday. Increased southwest winds of
the lake possible during the day Thursday contingent on how far
north the front lifts. Low pressure tracks northeast through the
Great Lakes with a cold frontal passage Thursday night into Friday,
which could bring some brief conditions favorable for a Small Craft
Advisory. West winds prevail through Friday before a secondary
trough/front pushes south across the lake with northerly winds to
start the weekend.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory until 8 PM EDT this evening for
     LEZ142>146.
     Small Craft Advisory until 4 AM EDT Wednesday for LEZ147>149.

&&

SYNOPSIS...Sullivan
NEAR TERM...Sullivan
SHORT TERM...03
LONG TERM...03
AVIATION...Sullivan
MARINE...03
Hazardous weather outlook, Apr 29, 4:20 PM EDT, 9 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
420 PM EDT Tue Apr 29 2025

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>031-036>038-047-
089-302030-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-
Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-
Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Marion-Morrow-
Holmes-Knox-Ashtabula Lakeshore-
420 PM EDT Tue Apr 29 2025

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio and northwest Ohio.

.DAY ONE...Tonight.

Thunderstorms are likely this afternoon and evening. Some storms may
be severe with damaging wind gusts being the primary threat. Other
hazards, including large hail and a tornado or two, are also
possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Thunderstorms are possible Thursday afternoon and evening. Some
storms could be strong to severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS.

OHZ032-033-302030-
Stark-Mahoning-
420 PM EDT Tue Apr 29 2025

...SEVERE THUNDERSTORM WATCH 188 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northeast Ohio.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Thunderstorms are likely this afternoon and evening. Some storms may
be severe with damaging wind gusts being the primary threat. Other
hazards, including large hail and a tornado or two, are also
possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Thunderstorms are possible Thursday afternoon and evening. Some
storms could be strong to severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS.

PAZ001>003-302030-
Northern Erie-Southern Erie-Crawford-
420 PM EDT Tue Apr 29 2025

...SEVERE THUNDERSTORM WATCH 191 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northwest Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Thunderstorms are likely this afternoon and evening. Some storms may
be severe with damaging wind gusts being the primary threat. Other
hazards, including large hail and a tornado or two, are also
possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Thunderstorms are possible Thursday afternoon and evening. Some
storms could be strong to severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS.

In the hours before

Local storm report, Apr 29, 4:19 PM EDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
419 PM EDT Tue Apr 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0341 PM     Tstm Wnd Dmg     5 SSE Millersburg       40.49N 81.87W
04/29/2025                   Holmes             OH   Emergency Mngr

            Trees and powerlines down across southern
            Holmes County, including Mechanic Township.
            Time estimated via radar.

&&

15

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 2:55 PM EDTSevere Thunderstorm WarningCLEKnox50 min
Apr 29, 3:39 PM EDTSevere Thunderstorm WarningCLEHolmes23 min
Apr 29, 4:36 PM EDTSpecial Marine WarningCLE114 min
Apr 29, 4:49 PM EDTSevere Thunderstorm WarningCLELucas, Ottawa, Wood28 min
Apr 29, 6:27 PM EDTSpecial Marine WarningCLE63 min
Apr 29, 6:45 PM EDTSpecial Weather StatementCLESandusky, Seneca45 min
Apr 29, 7:00 PM EDTSevere Thunderstorm WarningCLEErie, Huron, Sandusky, Seneca45 min
Apr 29, 7:41 PM EDTSevere Thunderstorm WarningCLEAshland, Crawford, Huron, Lorain, Medina, Richland and 1 more49 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.